Myasthenia Gravis After Nivolumab Therapy for Squamous Cell Carcinoma of the Bladder

    loading  Checking for direct PDF access through Ovid

Abstract

Checkpoint inhibitors have become standard therapy for multiple cancers, and their use will increase in the next year as regulatory approvals for additional indications are expected. It is essential for clinicians to be aware of the potential for rare immune-related adverse effects. Here, we report the case of a new diagnosis of myasthenia gravis (MG) after the use of nivolumab for squamous cell carcinoma of the bladder. A review the literature identified 10 cases of MG diagnosed after programmed cell death protein 1 inhibitor therapy. This is the first case, to our knowledge, reported in association with bladder cancer. The precise diagnosis of MG has important implications on management, as treatment with steroids can transiently worsen myasthenia in nearly 50% of cases.

Related Topics

    loading  Loading Related Articles